Wisconsin | Articles

Stevens-Johnson Syndrome: This Rare but Serious Illness May Be Caused by Your Medicine

Contact

Get Help Now

WI IL IA

Severe skin rash is one of the early signs of Stevens-Johnson syndrome

What began as flu-like symptoms and a rash may not be a simple illness. Instead, it could be a serious reaction to an infection or to your medication known as Stevens-Johnson syndrome. Stevens-Johnson syndrome is a medical emergency that can result in serious infections, permanent skin damages, and damage to internal organs. In some cases it may be life-threatening.

And It Can Be Caused by Medication

If you are taking prescription medication, then you need to see a doctor as soon as you develop a:

  • Fever.
  • Cough.
  • Headache.
  • Body aches.
  • Rash.
  • Peeling skin.

These may be signs of Stevens-Johnson syndrome. If a doctor diagnoses you with Stevens-Johnson syndrome then you will likely be hospitalized—and you may be placed in the burn unit, since your skin condition needs treatments similar to those used on burn victims.

While you are in the hospital, the medication that caused you to develop Stevens-Johnson syndrome should be stopped and you should be given alternative treatments for your underlying condition as well as your treatments for your adverse reaction to the medication.

Doctors May Be Able to Save Your Life…But Not Without a Cost

Once you have a plan in place to treat Steven-Johnson syndrome, you may begin to wonder how you are going to pay for it. Just one day in the intensive care unit or burn care unit can cost thousands of dollars. When you are there for an extended period of time or need expensive procedures such as surgeries, those costs can skyrocket quickly. At the same time, you will be unable to work and earn an income.

If you are put in this position because of a bad reaction to a prescription drug, then it seems unfair that you should have to bear the financial burden of your condition along with the physical and emotional consequences that are now unavoidable. Accordingly, it is time to consider your legal options and to take action to protect your legal recovery.

If you fail to take action then you may have to manage these costs on your own. However, if you can prove that your Stevens-Johnson syndrome was caused by a prescription medication, then you may be able to recover damages from the manufacturer of the drug. To learn more about how to protect your rights after being injured by a medication, please contact an experienced pharmaceutical class action lawyer via this website today.

Jason F. Abraham
Managing Partner, Hupy and Abraham

Free Offers

Get Your FREE "DNT TXT N DRV" Bumper Sticker!

Get Your FREE "DNT TXT N DRV" Bumper Sticker!

Request your FREE “DNT TXT N DRV” bumper sticker and help the Wisconsin car accident attorneys at Hupy and Abraham raise awareness of distracted driving.

View Details